Alert archive / Virginia / Gale Warnings in 2014
Gale Warning 17, NWS Wakefield, VA
NWS Wakefield, VA issued this gale warning at Sep 8, 2014, 4:12 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2014, 4:12 PM EDT (20:12 UTC)
- Expired
- Sep 8, 2014, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this gale warning went out at Sep 8, 12:52 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 8, 12:52 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1252 PM EDT MON SEP 8 2014
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ALONG THE SOUTHEAST
AND MID ATLANTIC COASTS TODAY INTO WEDNESDAY MORNING. WEAK AREAS OF
LOW PRESSURE WILL SLOWLY TRACK NORTHEAST ALONG THAT BOUNDARY FROM
THIS AFTERNOON INTO WEDNESDAY MORNING.
&&
.NEAR TERM /THROUGH TONIGHT/...
FAVORABLE WEATHER SETUP OVER THE REGION TODAY FOR A
COOL/WET/CLOUDY DAY. STATIONARY BOUNDARY REMAINS ALONG THE SE
COAST AS AN AREA OF LOW PRESSURE LOCATES OVER SC. STRONG ~1030MB
SFC HIGH LOCATES OVER THE NE STATES...RIDGING SWWD OVER THE
PIEDMONT. THE RESULT IS INCREASING NELY FLOW OVER THE REGION.
ALOFT...SERIES OF UPPER SHORTWAVES APPROACH THE REGION IN W-SWLY
FLOW. EARLY MORNING OVERRUNNING RESULTED IN WIDESPREAD BENEFICIAL
RAINFALL OVER MUCH OF THE FORECAST AREA THIS MORNING. AMOUNTS WERE
GENERALLY BTWN HALF AN INCH AND ONE AND A HALF INCHES...WITH
LOCALIZED AMOUNTS UP TO 4 INCHES ACROSS THE SE. LATEST RADAR
TRENDS DEPICT LIGHT TO MODERATE RAIN ONGOING OVER THE REGION...BUT
A DRY SLOT HAS WORKED INTO NE NC. HOWEVER...DRY PERIOD WILL BE
SHORT LIVED AS ADDITIONAL UPSTREAM RAINFALL WORKS INTO THE REGION.
FOR TODAY...FAVORABLE DYNAMICS WILL CONTINUE TO ENHANCE RAINFALL
OVER THE REGION AS THE SFC LOW SLOWLY LIFTS NEWD ALONG THE
BOUNDARY. COMPACT SHORTWAVE WILL LIFT ALONG THE FRONT AS WINDS
ALOFT INCREASE...PROVIDING FORCING FOR ASCENT ALONG THE FRONT.
MOISTURE ALSO INCREASING...WITH PWATS EXCEEDING 2 INCHES IN NE
NC/SE VA. BUFR SOUNDINGS DEPICT VERY DEEP MOISTURE IN THE COLUMN
OVER SE VA/NE NC...WITH DEEP MOISTURE ABOVE 0C. COUPLED WITH
TALL/SKINNY CAPE AND ANOMALOUS ELY FLOW...EMBEDDED HEAVY RAINFALL
IS EXPECTED OVER THE SE. DRY ANTECEDENT CONDITIONS WERE OVERCOME
WITH THIS MORNINGS RAINFALL...SO A FLOOD WATCH HAS BEEN ISSUED FOR
THE AFOREMENTIONED AREA. UNIDIRECTIONAL FLOW...LITTLE CLOUD LAYER
SHEAR AND FAVORABLE CORFIDI VECTORS WILL INCREASE THE LIKELIHOOD
FOR TRAINING AND REGENERATING SHOWERS. EMBEDDED THUNDER ALSO
POSSIBLE IN THE SE AS A MOIST BL AND MARGINAL INSTABILITY EXISTS.
SEVERE WEATHER NOT ANTICIPATED...BUT THIS COULD ENHANCE THE
RAINFALL RATES.
FARTHER NW...NE FLOW WILL ADVECT DRIER DEWPOINT AIR INTO THE
NW...RESULTING IN A GENERAL TAPERING OFF OF PRECIP OVER THE NW.
BETTER CHANCES INTO CNTRL AND SRN VA...CLOSEST TO THE SFC TROUGH
AND BETTER MOISTURE.
BUMPED TEMPS DOWN 2-4 DEGS ACROSS THE AREA...WITH TEMPS WARMING
LITTLE OVER THE CURRENT TEMPS (LOW-MID 70S....UPPER 70S SE).
LITTLE CHANGE INTO TONIGHT AS THE SFC LOW LIFTS INTO ERN NC.
UPPER WAVE AND INCREASING H85 FLOW WILL RESULT IN ADDITIONAL
RAINFALL OVERNIGHT. STORM TOTAL QPF AMOUNTS WILL RANGE FROM 2 TO 4
INCHES (LOCALLY UP TO 5 INCHES) OVER THE SE WITH AMOUNTS TAPERING
OFF THE LESS THAN ONE INCH IN THE NW. LOWS GENERALLY IN THE UPPER
60S.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
POPS WILL GRADUALLY DIMINISH FM W TO E TUE AFTN INTO WED MORNG...AS
THE LAST LO PRES AREA LIFTS NE AND JUST OFF THE SE VA/NE NC CST.
HIGHEST POPS/HEAVIER SHOWERS WILL BE FOCUSED OVR THE ERN CNTIES
DURING TUE.
ENE WNDS WILL BE GUSTY (MAINLY ERN HALF OF FA) THRU TUE...TO
POSSIBLY 30-35 MPH ON THE EASTERN SHORE. HI TEMPS ON TUE RANGING
FM THE MID 70S TO NEAR 80. LO TEMPS TUE NGT RANGING THRU THE 60S
TO NEAR 70. GRADUAL IMPROVEMENT WITH DECREASING CLOUDINESS ON
WED...AS THE LO FINALLY MOVES FARTHER AWAY FM THE CST. RETURN OF
SUNSHINE EXPECTED TO BOOST HI TEMPS CLOSER TO CLIMO NORMALS (ARND
80 AT THE CST...MID 80S INLAND).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
COLD FRONT WILL CROSS THE REGION LATE THURS NIGHT INTO FRI
MORNING...USHERING IN A MUCH COOLER/DRIER AIR MASS BY THE WEEKEND.
MEDIUM RANGE GUIDANCE CONTINUES TO PERFORM RELATIVELY WELL THROUGH
THE PERIOD. PERIOD WILL BEGIN AS AN ANOMALOUS UPPER TROUGH
PROGRESSES EWD OVER THE CNTRL CONUS. AN UPSTREAM SURGE OF
UNSEASONABLY COOL CANADIAN AIR WILL ACCOMPANY THE TROUGH AND
ASSOCIATED COLD FRONT. THE WEAKENING FRONT IS FORECAST TO REACH THE
CNTRL APPALACHIANS BY LATE THURS. UPPER FLOW WILL FLATTEN...BECOMING
MORE WLY OVER THE LOCAL AREA. LEADING SHORTWAVE IS PROGGED TO LIFT
WELL TO THE NORTH OF THE REGION THURS...LEAVING LITTLE APPRECIABLE
FORCING FOR THE LOCAL AREA. HOWEVER...INCREASING MOISTURE AND
THETA-E ADVECTION WILL RESULT IN SLIGHT CHANCE-CHANCE POPS FROM THE
PIEDMONT INTO CNTRL VA. WILL ALSO MAINTAIN SLIGHT CHANCE POPS ALONG
THE COAST TO ACCOUNT FOR SEABREEZE BOUNDARIES. WARM THURS AS
HEIGHTS/THICKNESSES RISE. H85 TEMPS ALSO REACH +18C. EXPECT HIGHS IN
THE UPPER 80S TO AROUND 90. COLD FRONT DROPS INTO THE AREA THURS
NIGHT-FRI MORNING...AND OFFSHORE FRI AFTERNOON. WILL CARRY LOW END
CHANCE POPS AS THE FRONT DROPS THRU THURS NIGHT. HOWEVER...UPPER
LEVEL SUPPORT IS RATHER UNIMPRESSIVE AS BEST DYNAMICS/HEIGHT FALLS
REMAIN WELL TO THE NORTH. BEST POPS TRANSITION TO THE COAST FRI
AFTERNOON AS THE FRONT PUSHES OFFSHORE AND SLOWS. TRENDED HIGHS DOWN
A FEW DEGS FRI...BUT HIGHS STILL PROGGED IN THE LOW-MID 80S AS BEST
CAA ARRIVES FRI NIGHT. UPPER TROUGH QUICKLY PUSHES OFFSHORE SAT IN
PROGRESSIVE FLOW...ALLOWING COOL CANADIAN HIGH PRESSURE TO QUICKLY
BUILD IN FROM THE WEST SAT-SAT NIGHT. SFC HIGH WILL USHER IN MUCH
COOLER/DRIER CONDITIONS FOR THE WEEKEND. HIGHS GENERALLY IN THE
MID-UPPER 70S (AROUND -1 STD DEV) WITH LOWS IN THE UPPER 50S-LOWER
60S.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MVFR TO LCL IFR TO BEGIN THE PERIOD....WITH DETERIORATING CONDS
EXPECTED THROUGH THE PERIOD. MOIST NE FLOW WILL CONTINUE THRU THE
DAY INTO TNGT. MODELS DEPICT A WEAK WAVE OF LOW PRESSURE BECOMING
STRONGER AS IT PUSHES ACROSS THE COASTAL PLAIN EARLY TODAY THROUGH
MIDDAY. MAINTAIN VFR LONGEST AT RIC, WHERE DESPITE SOME SHRAS THIS
MORNING, SHOULD BE IN LOW END VFR/HIGH END MVFR THROUGH THE DAY.
THIS WILL HELP TO PUSH WIDESPREAD RAIN SHRAS NE MAINLY OVER THE
EASTERN PORTIONS OF THE CWA INTO LATER THIS MORN, AND EXPECT
PERIODS OF IFR AS MORE RAIN MOVES NORTHEAST ALONG THE COAST OVER
THE NEXT COUPLE OF DAYS. AS THE SYSTEM MOVES NORTH...THE PRESSURE
GRADIENT WILL INCREASE CREATING 20KT WIND GUSTS LATE TNGT AT
KECG/KORF/KPHF/KSBY.
OUTLOOK...EXPECT PERIODS OF RAIN AND FLIGHT RESTRICTIONS THROUGH
WED AS THE SYSTEM SLOWLY MOVES UP THE COAST. IFR CONDS ARE
ANTICIPATED LATE MONDAY THROUGH TUESDAY MORNING. GRADUAL
IMPROVEMENT BACK TO VFR OCCURS WEDNESDAY THROUGH LATE WEEK AS HIGH
PRESSURE BUILDS IN FROM THE WEST...WITH ONLY ISO-SCT DIRUNALLY
DRIVEN CONVECTION EXPECTED. NEXT FRONT APPROACHES FROM THE NW BY
LATER THU NGT/FRI.
&&
.MARINE...
LATEST OBS SHOWING NE WINDS SPEEDS AVG ~15 KT OVER THE
WATERS...THOUGH AROUND 20 KT OVER MUCH OF THE LOWER CHES BAY AND
NORTHERN COASTAL WATERS WITH WAVES/SEAS BETWEEN 2-3 FT. FRONTAL
BOUNDARY HAS BECOME QUASI-STATIONARY JUST NW OF THE SE COAST THIS
MORNING, WITH A DEVELOPING SFC WAVE OVER EASTERN GA FORECAST TO LIFT
LOWLY NE ALONG THE BOUNDARY TODAY THROUGH MIDWEEK. MEANWHILE, SFC
HIGH PRESSURE BUILDS OVER NEW ENGLAND TONIGHT...RIDGING SOUTH WEST
OF THE WATERS INTO THE PIEDMONT AND REMAINING IN PLACE THROUGH
MIDWEEK. RESULTANT NELY FLOW WILL PERSIST OVER THE WATERS THROUGH
LATER TUE. WHILE FORECAST CONFIDENCE REMAINS DIMINISHED DUE TO
CONTINUED TEMPORAL AND SPATIAL MODEL DIFFERENCES, 00Z/8 ECMWF AND
GFS ARE TRENDING TOWARDS A SIMILAR SOLUTION WHICH CLOSELY RESEMBLES
OUR GOING FORECAST. FOR THAT REASON, HAVE MADE ONLY MINOR CHANGES TO
THE TUES NGT/WED TIME PERIOD. THE COMBINATION OF A STRENGTHENING
PRESSURE GRADIENT...WARM WATERS AND STEEP LOW LEVEL LAPSE RATES WILL
RESULT IN WINDS RAMPING UP THIS MORNING AND CONTINUING INTO EARLY
TUESDAY. NWPS AND WAVEWATCH BOTH SUPPORT BUILDING SEAS OVER NRN
COASTAL WATERS TO 4-6 FT BY LATE THIS MORNING AND THIS AFTERNOON,
AND TO 5-7 FT LATE TONIGHT. WAVES BUILD TO 3-4 FT...INCLUDING 3 FT
IN THE MOUTH OF THE JAMES RIVER. STRONGEST GRADIENT WINDS PUSH NORTH
OF THE WATERS MON NIGHT-TUES...ALLOWING SUB-SCA CONDITIONS OVER THE
BAY AND LOWER COASTAL WATERS. PERSISTENT NE FLOW WILL KEEP SEAS
ELEVATED THRU AT LEAST TUES.
SCA REMAINS IN PLACE OVER THE BAY AND LOWER JAMES UNTIL LATE
TONIGHT...WITH SCA CONTINUING UNTIL LATER TUE AND INTO EARLY WED
OVER THE COASTAL WATERS NORTH OF THE VA/NC BORDER. HOWEVER, WILL
NEED TO WATCH SEAS LINGERING AROUND 5 FEET OVER NRN WATERS IN THE
WAKE OF THE SYSTEM. IN THAT EVENT, SCA MAY NEED TO BE EXTENDED
FARTHER INTO THE DAY ON WED. RESIDUAL MORE BENIGN MARINE CONDS
EXPECTED BY MID TO LATE WEEK AS A COLD FRONT APPROACHES FROM THE
WEST, SCOURING OUT LLVL WEDGE BY LATER WED AS LOW PRESSURE PUSHES
FARTHER OFFSHORE. SUB-SCA SSW FLOW DEVELOPS THU/THU NGT AHEAD OF A
STRONG COLD FRONT, WHICH DROPS ACROSS THE WATERS ON FRI. ANOTHER
PERIOD OF SCA CONDITIONS POSSIBLE FRI/FRI NGT. COOL/DRY CONDITIONS
EXPECTED THRU THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
DEVELOPING NE FLOW 15-20KT WILL DEVELOP LATER TODAY AND PERSIST
THROUGH TUESDAY NIGHT, AND WILL RESULT IN BUILDING TIDAL
ANOMALIES APPROACHING 1 TO 1.5 FT ABOVE NORMAL BY LATER MONDAY
THROUGH EARLY TUESDAY. NUISANCE TO LOW END MINOR TIDAL FLOODING
WILL BE POSSIBLE DURING THE MONDAY EVENING AND TUESDAY MORNING
HIGH TIDE CYCLES.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
MDZ025.
COASTAL FLOOD ADVISORY FROM 6 PM TO 10 PM EDT THIS EVENING FOR
MDZ025.
NC...FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ012>017-030>032-102.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
NCZ102.
VA...FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ091>100.
MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
VAZ098>100.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ630>632-634-
638-654-656.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ650-652.
&&
SYNOPSIS...TMG
NEAR TERM...SAM
SHORT TERM...ALB/TMG
LONG TERM...SAM
AVIATION...MAM
MARINE...MAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 8, 11:52 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1152 AM EDT MON SEP 8 2014 NCZ012>017-030>032-VAZ091>097-091600- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 1152 AM EDT MON SEP 8 2014 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098>100-091600- OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 1152 AM EDT MON SEP 8 2014 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>076-079>084-086>090-091600- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY- 1152 AM EDT MON SEP 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF MODERATE TO POSSIBLY HEAVY RAIN ARE EXPECTED TODAY THROUGH TONIGHT...AS A LOW PRESSURE AREA TRACKS NORTHEAST ALONG THE COAST. FLOODING OF LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF MODERATE TO POSSIBLY HEAVY RAIN WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON...AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST ALONG THE COAST. FLOODING OF LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-091600- MARYLAND BEACHES- 1152 AM EDT MON SEP 8 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. COASTAL FLOOD ADVISORY. PERIODS OF MODERATE TO POSSIBLY HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT...AS A LOW PRESSURE AREA TRACKS NORTHEAST ALONG THE COAST. FLOODING OF LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF MODERATE TO POSSIBLY HEAVY RAIN WILL BE POSSIBLE INTO TUESDAY EVENING...AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST ALONG THE COAST. FLOODING OF LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS IS POSSIBLE. GUSTY NORTH TO NORTHEAST WINDS TO 25 TO 30 MPH ARE EXPECTED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-VAZ077-078-085-091600- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHUMBERLAND- LANCASTER-MIDDLESEX- 1152 AM EDT MON SEP 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF MODERATE TO POSSIBLY HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT...AS A LOW PRESSURE AREA TRACKS NORTHEAST ALONG THE COAST. FLOODING OF LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODS OF MODERATE TO POSSIBLY HEAVY RAIN WILL BE POSSIBLE INTO TUESDAY EVENING...AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST ALONG THE COAST. FLOODING OF LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS IS POSSIBLE. GUSTY NORTH TO NORTHEAST WINDS TO 25 TO 30 MPH ARE EXPECTED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MINNICK
In the hours before
Local storm report, Sep 8, 1:19 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
119 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 1 N STUART GARDENS 36.99N 76.40W
09/08/2014 CITY OF NEWPORT NE VA LAW ENFORCEMENT
ROAD CLOSURE AT 27TH ST AND BUXTON AVE
&&
EVENT NUMBER AKQ1401259
DAPSpecial weather statement, Sep 8, 1:39 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 139 PM EDT MON SEP 8 2014 VAZ087-088-092-081845- GREENSVILLE-SOUTHAMPTON-SUSSEX- 139 PM EDT MON SEP 8 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 245 PM EDT... AT 140 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DREWRYVILLE...OR ABOUT 9 MILES NORTHWEST OF BOYKINS...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DREWRYVILLE AT 145 PM EDT... WORRELL...AND...CAPRON AT 205 PM EDT...JOYNER AT 210 PM EDT...SEBRELL AT 230 PM EDT. HEAVY RAINFALL AND MINOR FLOODING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3690 7715 3666 7701 3656 7736 3674 7741 MINNICK
Local storm report, Sep 8, 2:46 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
246 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HEAVY RAIN EMPORIA 36.69N 77.54W
09/08/2014 M3.63 INCH CITY OF EMPORIA VA EMERGENCY MNGR
ROOF PARTIALLY COLLASPED ON LAW OFFICE BLDG. FLOODING
INSIDE.
&&
EVENT NUMBER AKQ1401260
JEFLocal storm report, Sep 8, 2:53 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
253 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD PORTSMOUTH 36.84N 76.30W
09/08/2014 CITY OF PORTSMOUTH VA 911 CALL CENTER
WIDESPREAD STREET FLOODING AND ROAD CLOSURES IN
CHURCHLAND AREA AND DOWNTOWN
&&
EVENT NUMBER AKQ1401261
JEFLocal storm report, Sep 8, 3:03 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD NORFOLK 36.85N 76.29W
09/08/2014 CITY OF NORFOLK VA 911 CALL CENTER
FLOODING AT INTERSECTION OF EARLY AND LLEWELLYN AVE AND
UNDERPASS OF 21ST AND COLLEY
&&
EVENT NUMBER AKQ1401262
JEFLocal storm report, Sep 8, 3:48 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 1 N STUART GARDENS 36.99N 76.40W
09/08/2014 CITY OF NEWPORT NE VA LAW ENFORCEMENT
ROAD CLOSURE AT 27TH ST AND BUXTON AVE
0226 PM HEAVY RAIN EMPORIA 36.69N 77.54W
09/08/2014 M3.63 INCH CITY OF EMPORIA VA EMERGENCY MNGR
ROOF PARTIALLY COLLASPED ON LAW OFFICE BLDG. FLOODING
INSIDE.
0250 PM FLASH FLOOD PORTSMOUTH 36.84N 76.30W
09/08/2014 CITY OF PORTSMOUTH VA 911 CALL CENTER
WIDESPREAD STREET FLOODING AND ROAD CLOSURES IN
CHURCHLAND AREA AND DOWNTOWN
0250 PM FLASH FLOOD 1 N KINGMAN 36.88N 76.37W
09/08/2014 CITY OF PORTSMOUTH VA PUBLIC
STREET FLOODING IN CHURCHLAND AREA
0250 PM FLASH FLOOD LAMBERTS POINT 36.89N 76.30W
09/08/2014 CITY OF NORFOLK VA PUBLIC
ROADS FLOODED AT ODU
0255 PM FLASH FLOOD NORFOLK 36.85N 76.29W
09/08/2014 CITY OF NORFOLK VA 911 CALL CENTER
FLOODING AT INTERSECTION OF EARLY AND LLEWELLYN AVE AND
UNDERPASS OF 21ST AND COLLEY
0300 PM FLASH FLOOD COLONIAL PLACE 36.88N 76.30W
09/08/2014 CITY OF NORFOLK VA PUBLIC
45TH ST FLOODED
0300 PM FLOOD 1 WNW CHRISTOPHERS SHOR 36.98N 76.42W
09/08/2014 CITY OF NEWPORT NE VA PUBLIC
FLOODING ON 26TH ST NEAR 664
0300 PM FLOOD 1 WNW LASSITER COURT 36.98N 76.43W
09/08/2014 CITY OF NEWPORT NE VA PUBLIC
FLOODING ON WARWICK BLVD AND 35TH ST
0305 PM FLASH FLOOD NEWTOWN 36.83N 76.31W
09/08/2014 CITY OF PORTSMOUTH VA PUBLIC
EFFINGHAM ST IN PORTSMOUTH FLOODED
&&
EVENT NUMBER AKQ1401259 AKQ1401260 AKQ1401261 AKQ1401263 AKQ1401264
AKQ1401262 AKQ1401265 AKQ1401266 AKQ1401267 AKQ1401268
DAPThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:32 AM EDT | Special Weather Statement | AKQ | Isle of Wight | 58 min |
| Sep 8, 11:10 AM EDT | Areal Flood Advisory | AKQ | Isle of Wight, James City, Surry, York, City of Newport News | 3 hr |
| Sep 8, 11:31 AM EDT | Special Weather Statement | AKQ | Northampton | 59 min |
| Sep 8, 11:39 AM EDT | Flood Watch | AKQ | Accomack, Northampton, Southampton, City of Chesapeake, City of Franklin, City of Virginia Beach | 5 hr |
| Sep 8, 12:35 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 55 min |
| Sep 8, 12:37 PM EDT | Special Weather Statement | AKQ | Northampton | 53 min |
| Sep 8, 1:08 PM EDT | Areal Flood Warning | AKQ | Isle of Wight | 4 hr |
| Sep 8, 1:11 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Sep 8, 1:21 PM EDT | Areal Flood Advisory | AKQ | Greensville, Southampton, Sussex, City of Emporia | 3 hr |
| Sep 8, 1:35 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Portsmouth | 3 hr |
| Sep 8, 1:39 PM EDT | Special Weather Statement | AKQ | Southampton | 66 min |
| Sep 8, 2:00 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Sep 8, 2:18 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 5 hr |
| Sep 8, 2:58 PM EDT | Areal Flood Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 6 hr |
| Sep 8, 3:15 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
| Sep 8, 3:32 PM EDT | Areal Flood Advisory | AKQ | Southampton | 3 hr |
| Sep 8, 4:09 PM EDT | Flood Watch | AKQ | Accomack, Gloucester, Greensville, James City, Mathews, Northampton and 8 more | 19 hr |
| Sep 8, 4:16 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
| Sep 8, 4:36 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Greensville, City of Emporia | 3 hr |
| Sep 8, 5:00 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight | 3 hr |
| Sep 8, 5:47 PM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 26 hr |
| Sep 8, 7:15 PM EDT | Areal Flood Advisory | AKQ | City of Norfolk, City of Portsmouth, City of Suffolk | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.